Cart (Loading....) | Create Account
Close category search window
 

Resource placement with multiple adjacency constraints in k-ary n-cubes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Ramanathan, P. ; Dept. of Electr. & Comput. Eng., Wisconsin Univ., Madison, WI, USA ; Chalasani, S.

The problem of placing resources in a k-ary n-cube (k>2) is considered in this paper. For a given j⩾1, resources are placed such that each nonresource node is adjacent to j resource nodes. We first prove that perfect j-adjacency placements are impossible in k-ary n-cubes if n<j<2n. Then, we show that a perfect j-adjacency placement is possible in k-ary n-cubes when one of the following two conditions is satisfied: (1) if and only if j equals 2n and k is even, or (2) if 1⩽j⩽n and there exist integers q and r such that q divides k and qr-1=2n/j. In each case, we describe an algorithm to obtain perfect j-adjacency placements. We also show that these algorithms can be extended under certain conditions to place j distinct types of resources in a such way that each nonresource node is adjacent to a resource node of each type. For the cases when perfect j-adjacency placements are not possible, we consider approximate j-adjacency placements. We show that the number of copies of resources required in this case either approaches a theoretical lower bound on the number of copies required for any j-adjacency placement or is within a constant factor of the theoretical lower bound for large k

Published in:

Parallel and Distributed Systems, IEEE Transactions on  (Volume:6 ,  Issue: 5 )

Date of Publication:

May 1995

Need Help?


IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.